I am 34, have been taking Propecia (finasteride) for 10 years (though, not diligently). My hair was thinning generally in the middle when I began taking Propecia, but the temples were fully intact. My hair has remained almost the same for the past 10 years until it worsened recently since I've been irregularly taking finasteride. I do not have a bald spot, hairline is complete, but honest people have joked that it looks like I'm going to go bald. My question is, while diligently taking Propecia may minutely improve matters, it will not stop the impression that I am on the verge of balding in the back. Would people like me be a good or a bad case for hair restoration? Everything I have reviewed leads me to think its for cases of more significant hair loss.
People with thinning hair get hair transplants all the time. But you should consult with a surgeon to determine if hair transplantation is right for you.
Transplanting hair in between and around natural hair can cause temporary shock loss (a temporary loss of some or all the native hair due to trauma to the scalp during surgery) or a permanent loss of some of the hair that has already miniaturized and not strong enough to withstand the trauma and grow back. These hairs would have fallen out anyway due to male pattern baldness. The good news is, you haven't seen any new hair loss for awhile however, I do strongly recommend that you become more regular with taking Propecia.
Also know that in hair transplant surgery does nothing to stop hair loss which means that subsequent hair transplant procedures may be necessary in the event of further hair loss. Additionally, donor hair supply is finite and must be used wisely. But diffuse hair thinners can be optimal candidates since even in the event of future baldness, they will still retain their transplanted hair, appearing to have thinning hair, but natural looking. Hair density can be added later, but donor hair should be kept in reserve for further loss of any areas of thick hair.
I hope this helps get you started in your research.